Alert archive / Wyoming / Winter Storm Watches in 2012
Winter Storm Watch 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm watch at Jan 20, 2012, 3:05 AM MST for Albany County, Carbon County, Wyoming. It took effect at Jan 21, 2012, 6:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 20, 2012, 3:05 AM MST (10:05 UTC)
- In effect from
- Jan 21, 2012, 6:00 AM MST
- Expired
- Jan 20, 2012, 3:13 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 10.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2167 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
342 WWUS45 KCYS 201005 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 305 AM MST FRI JAN 20 2012 ...SNOW AND BLOWING SNOW LIKELY OVER THE SNOWY AND SIERRA MADRE MOUNTAINS THIS MORNING AND AGAIN THIS WEEKEND... .A FAST MOVING UPPER LEVEL STORM SYSTEM WILL COMBINE WITH WESTERLY UPSLOPE FLOW TO RESULT IN PERIODS OF LIGHT TO MODERATE SNOW OVER PORTIONS OF SOUTH CENTRAL WYOMING THIS MORNING. IN ADDITION...WEST WINDS AT 25 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW. THE GREATEST IMPACTS WILL BE AT ELEVATIONS ABOVE 8000 FEET. SNOW WILL COME TO AN END LATER THIS MORNING. ANOTHER POTENT UPPER LEVEL STORM SYSTEM WILL IMPACT SOUTHERN WYOMING THIS WEEKEND WITH THE POTENTIAL FOR SIGNIFICANT SNOWFALL ACCOMPANIED BY GUSTY WINDS. WYZ112-114-202215- /O.NEW.KCYS.WS.A.0002.120121T1300Z-120122T1900Z/ /O.CON.KCYS.WW.Y.0001.000000T0000Z-120120T1800Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 305 AM MST FRI JAN 20 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * TIMING...LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH LATE THIS MORNING. * TOTAL SNOW ACCUMULATIONS...6 TO 9 INCHES. THE GREATEST ACCUMULATIONS WILL BE ALONG THE WEST FACING SLOPES OF THE SIERRA MADRE AND SNOWY MOUNTAIN RANGES. * WINDS/VISIBILITIES...WEST TO SOUTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW. VISIBILITIES MAY BE REDUCED TO LESS THAN A HALF MILE. * IMPACTS...TRAVEL WILL BE EXTREMELY HAZARDOUS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JAMSKI
2 follow-up statements
287 WWUS45 KCYS 201740 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1040 AM MST FRI JAN 20 2012 ...SNOW AND BLOWING SNOW LIKELY OVER THE SNOWY AND SIERRA MADRE MOUNTAINS THIS WEEKEND... .ANOTHER POTENT STORM SYSTEM WILL IMPACT SOUTHERN WYOMING THIS WEEKEND WITH THE POTENTIAL FOR SIGNIFICANT SNOWFALL IN ADDITION GUSTY WINDS ACROSS THE MOUNTAINS. WYZ112-114-210545- /O.EXP.KCYS.WW.Y.0001.000000T0000Z-120120T1800Z/ /O.CON.KCYS.WS.A.0002.120121T1300Z-120122T1900Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 1040 AM MST FRI JAN 20 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING. A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. * TIMING...SNOW WILL TAPER TO FLURRIES BEFORE COMING TO AN END THIS AFTERNOON. HOWEVER...SNOW IS EXPECTED TO REDEVELOP BY SATURDAY MORNING AS A STRONGER STORM SYSTEMS MOVES INTO THE CENTRAL ROCKIES. * TOTAL SNOW ACCUMULATIONS...8 TO 16 INCHES OF ADDITIONAL SNOW ACCUMULATION IS POSSIBLE SATURDAY AND SUNDAY. * WINDS/VISIBILITIES...WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 55 MPH WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW. VISIBILITIES MAY BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES. * IMPACTS...TRAVEL MAY BE EXTREMELY HAZARDOUS THIS WEEKEND WITH HEAVY SNOW AND CONSIDERABLE BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TT
504 WWUS45 KCYS 202213 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 313 PM MST FRI JAN 20 2012 ...SNOW AND BLOWING SNOW WILL IMPACT PORTIONS OF SOUTHEAST WYOMING THIS WEEKEND... .A PACIFIC STORM SYSTEM WILL MOVE ACROSS SOUTHERN WYOMING THIS WEEKEND. THIS STORM WILL BRING PERIODS OF HEAVY SNOWFALL AND VERY STRONG WINDS TO THE AREA...ESPECIALLY WEST OF THE LARAMIE RANGE. BLOWING AND DRIFTING SNOW IS LIKELY ON SATURDAY...ESPECIALLY IN THE MOUNTAINS. WYZ112-114-211200- /O.UPG.KCYS.WS.A.0002.120121T1300Z-120122T1900Z/ /O.NEW.KCYS.WS.W.0002.120121T1300Z-120122T1900Z/ SIERRA MADRE RANGE-SNOWY RANGE- INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING 313 PM MST FRI JAN 20 2012 ...WINTER STORM WARNING IN EFFECT FROM 6 AM SATURDAY TO NOON MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO NOON MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...PERIODS OF LIGHT SNOW FLURRIES WILL COME TO AN END THIS EVENING. HOWEVER...SNOW WILL REDEVELOP BY SATURDAY MORNING AS A STRONGER STORM SYSTEM MOVES INTO THE CENTRAL ROCKIES. PERIODS OF SNOW...HEAVY AT TIMES...WILL LINGER INTO SUNDAY. * TOTAL SNOW ACCUMULATIONS...8 TO 16 INCHES OF ADDITIONAL SNOW ACCUMULATION IS POSSIBLE SATURDAY AND SUNDAY. * WINDS/VISIBILITIES...WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 60 MPH WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW. VISIBILITIES MAY BE REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES. * IMPACTS...TRAVEL WILL BE EXTREMELY HAZARDOUS THIS WEEKEND WITH HEAVY SNOW AND CONSIDERABLE BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WYZ110-211200- /O.NEW.KCYS.WS.W.0002.120121T1300Z-120122T1900Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 313 PM MST FRI JAN 20 2012 ...WINTER STORM WARNING IN EFFECT FROM 6 AM SATURDAY TO NOON MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING FOR SNOW...BLOWING SNOW...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO NOON MST SUNDAY. * TIMING...SNOW WILL DEVELOP LATE SATURDAY MORNING AS A STRONGER STORM SYSTEM MOVES INTO THE CENTRAL ROCKIES. PERIODS OF BLOWING SNOW WILL LINGER INTO SUNDAY. * TOTAL SNOW ACCUMULATIONS...2 TO 5 INCHES OF SNOW ACCUMULATION WITH LOCALLY HIGHER AMOUNTS NEAR THE SNOWY RANGE AND ELK MOUNTAIN. * WINDS/VISIBILITIES...VERY STRONG SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 70 MPH WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW. VISIBILITIES MAY BE REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES. * IMPACTS...TRAVEL MAY BE HAZARDOUS THIS WEEKEND WITH HEAVY SNOW AND CONSIDERABLE BLOWING AND DRIFTING SNOW. IN ADDITION...TRAVEL WILL LIKELY BECOME HAZARDOUS FOR LIGHTWEIGHT OR HIGH PROFILE VEHICLES AS EARLY AS MIDNIGHT TONIGHT DUE TO STRONG CROSS WINDS. AREAS MOST SUSCEPTIBLE TO THE STRONG CROSS WINDS ARE INTERSTATE 80 BETWEEN MILEPOSTS 270 AND 280. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ WYZ109-111-113-211200- /O.NEW.KCYS.WW.Y.0002.120121T1300Z-120122T1200Z/ CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY- UPPER NORTH PLATTE RIVER BASIN- INCLUDING THE CITIES OF...RAWLINS...SINCLAIR...HANNA...BAGGS... DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE 313 PM MST FRI JAN 20 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 5 AM MST SUNDAY. * TIMING...SNOW WILL DEVELOP EARLY SATURDAY MORNING. SNOW WILL BECOME HEAVY AT TIMES SATURDAY AFTERNOON BEFORE ENDING LATE IN THE EVENING. AREAS OF BLOWING SNOW MAY LINGER INTO SUNDAY MORNING. * TOTAL SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATION BETWEEN 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE NEAR THE MOUNTAINS. * WINDS/VISIBILITIES...VERY STRONG SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW. VISIBILITIES MAY BE REDUCED TO LESS THAN ONE HALF MILE AT TIMES. * IMPACTS...SNOW AND BLOWING SNOW WILL PRIMARILY CAUSE TRAVEL DIFFICULTIES SATURDAY AND SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. && $$ TT
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm watch went out at Jan 19, 10:25 PM MST, 4 hours 40 minutes earlier.
Area forecast discussion, Jan 19, 10:25 PM MST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1025 PM MST THU JAN 19 2012
.AVIATION...06Z TAF ISSUANCE...
MVFR CEILINGS AND VISIBILITIES IN LIGHT SNOW WILL CONTINUE OVER CARBON
COUNTY THROUGH FRIDAY MORNING. THE SIERRA MADRE AND SNOWY RANGES WILL
BE OBSCURED THROUGH FRIDAY. IN ADDITION...AREAS OF MVFR CEILINGS AND
VISIBILITIES IN FOG WILL DEVELOP OVER THE NORTHERN NEBRASKA PANHANDLE
AFTER 10Z AND CONTINUE THROUGH 18Z. THIS INCLUDES THE AIRPORT AT
KCDR. OTHERWISE...VFR CONDITIONS CAN BE EXPECTED OVER THE CWA
THROUGH SATURDAY MORNING.
WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 55 KNOTS THROUGH 18Z FRIDAY
IN SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE. THIS INCLUDES THE
SOUTHERN LARAMIE RANGE...KBRX AND KARL. OVER THE REST OF SOUTHEAST
WYOMING...WESTERLY WINDS WILL GUST AS HIGH AS 40 KNOTS THROUGH THAT
TIME.
&&
.PREVIOUS DISCUSSION.../ISSUED AT 942 PM MST THU JAN 19 2012/...
.DISCUSSION...
THE MAIN FORECAST CONCERNS/HIGHLIGHTS IN THE NEAR TERM CONTINUE TO
BE TEMPERATURES AND PRECIPITATION CHANCES AS A STRONG UPPER-LEVEL
IMPULSE TRAVERSES THE REGION. AT THE SURFACE...A PRONOUNCED FRONTAL
ZONE REMAINS NEARLY STATIONARY ACROSS PORTIONS OF EASTERN WYOMING
AND THE WESTERN NEBRASKA PANHANDLE. TEMPERATURE TRENDS ON THE COOL
SIDE OF THE BOUNDARY OVER NEBRASKA REMAIN UNCERTAIN. TEMPERATURES
SEEM UNLIKELY TO FALL TOO RAPIDLY GIVEN EXTENSIVE MID-LEVEL CLOUD
COVER AND RELATIVELY WARM TEMPERATURES ALOFT. SINGLE DIGIT LOWS ARE
STILL EXPECTED OVER OUR NORTHERN PANHANDLE ZONES AS ANOTHER COLD
FRONT MOVES SOUTHWEST INTO THE REGION.
THE NEXT CONCERN IS THE POTENTIAL FOR SNOW OVER THE SNOWY
AND SIERRA MADRE MOUNTAIN RANGES THROUGH MID FRIDAY MORNING. A
STRONG 110+ KT JET STREAK WILL ACCOMPANY THE NEXT UPPER-LEVEL
IMPULSE POISED TO AFFECT THE REGION AFTER MIDNIGHT...OFFERING
FAVORABLE DYNAMIC SUPPORT ALONG WITH DEEP MOIST/WESTERLY UPSLOPE
FLOW. THE MAIN LIMITING FACTOR FOR SIGNIFICANT SNOW AMOUNTS WILL BE
THE SPEED OF THE SYSTEM...BUT IT SEEMS TO BE A REASONABLE ASSUMPTION
TO EXPECT TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 9 INCHES ACROSS THESE
ZONES...ESPECIALLY OVER WEST FACING SLOPES. WEST WINDS AT 25 TO 35
MPH AND GUSTS AS HIGH AS 55 MPH WILL ALSO PROMOTE SIGNIFICANT
BLOWING AND DRIFTING SNOW. WITH THAT IN MIND...WE HAVE ISSUED A
WINTER WEATHER ADVISORY FOR THE SNOWY AND SIERRA MADRE MOUNTAIN
RANGES THROUGH 18Z FRIDAY.
OTHERWISE...THE GOING FORECAST LOOKS GOOD WITH ONLY MINOR CHANGES
REQUIRED. WE RESTRICTED THE STRONGEST WINDS TO THE LARAMIE MOUNTAINS
AND EXPANDED MID-LEVEL CLOUD COVER ACROSS THE WESTERN NEBRASKA
PANHANDLE. NO CHANGES WERE MADE TO THE ONGOING HIGH WIND WARNING FOR
OUR WIND PRONE AREAS.
HAMMER/WEILAND
&&
AVIATION...00Z TAF ISSUANCE...
A SURFACE FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY FROM NORTH
CENTRAL WYOMING...SOUTHEASTWARD ACROSS THE WESTERN NEBRASKA
PANHANDLE THROUGH TONIGHT. LIGHT WINDS ARE EXPECTED TO PERSIST AHEAD
OF THE FRONT OVER THE PLAINS...THOUGH GUSTS AS HIGH AS 25 TO 35 KTS
WILL REMAIN POSSIBLE OVER THE HIGHER ELEVATIONS. MID-LEVEL CLOUD
COVER WILL CONTINUE TO OVERSPREAD MUCH OF THE REGION AS MOIST
WESTERLY FLOW INTERACTS WITH WEST-FACING SLOPES. A FEW SNOW SHOWERS
COULD OCCUR AS WELL...PRIMARILY OVER CARBON COUNTY. VFR CONDITIONS
WILL BE COMMON ACROSS MOST AREAS...BUT PERIODS OF MVFR CEILINGS AND
VISIBILITIES CAN BE EXPECTED AT KRWL AND SURROUNDING AREAS AFTER 04Z
FRIDAY.
PREVIOUS DISCUSSION... / ISSUED AT 244 PM MST THU JAN 19 2012 /
SHORT TERM...THIS AFTERNOON THROUGH SATURDAY NIGHT...WINDS ACROSS
SOUTHEAST WYOMING HAVE STARTED TO SLOWLY DIMINISH EARLY THIS
AFTERNOON...SO WILL LIKELY CANCEL PORTIONS OF THE HIGH WIND
WARNING OUTSIDE OF THE WIND PRONE AREAS IN THE NEXT HOUR OR TWO.
CHEYENNE AIRPORT OBSERVED WIND GUSTS AROUND 70 MPH EARLIER...BUT
HAVE LOWERED CONSIDERABLY IN THE LAST HOUR. WHITAKER IS STILL
REPORTING GUSTS OF 61 MPH AT 2 PM...SO WILL KEEP THE WARNING GOING
FOR ANOTHER HOUR.
FOR TONIGHT...MODELS SHOW AN UPPER LEVEL DISTURBANCE MOVING
EASTWARD ACROSS THE CENTRAL ROCKIES. STRONG WINDS WILL CONTINUE
OVER THE WIND PRONE AREAS OF SOUTHEAST WYOMING WHERE A HIGH WIND
WARNING WILL REMAIN IN EFFECT UNTIL EARLY FRIDAY MORNING.
CANCELLED THE WINTER STORM WARNING FOR THE MOUNTAINS THAT WAS IN
EFFECT THROUGH TONIGHT...SINCE SNOTEL OBSERVATIONS ESTIMATES ONLY
SHOW AN INCH OR TWO OF SNOW LAST NIGHT. 4 TO 7 INCHES OF SNOW IS
POSSIBLE ACROSS THE SIERRA MADRE RANGE TONIGHT...BUT DECIDED NOT
TO ISSUE A WINTER WEATHER ADVISORY SINCE MODEL QPF HAS BEEN ON THE
HIGH SIDE THE LAST FEW DAYS COMPARED TO OBSERVATIONS. ARCTIC COLD
FRONT WHICH HAS STALLED ACROSS THE HIGH PLAINS NEAR THE
WYOMING/NEBRASKA BORDER HAS DRIFTED EASTWARD THIS AFTERNOON INTO
NEBRASKA WITH SIDNEY NOW AROUND 50 DEGREES AND A SOUTH WIND.
CHADRON AND ALLIANCE ARE STILL IN THE LOW TO MIDDLE 20S THIS
AFTERNOON AS THE FRONT WILL STRUGGLE TO PUSH EAST OF CHADRON
TONIGHT. DAWES AND NORTHERN SIOUX COUNTY WILL LIKELY REMAIN IN THE
ARCTIC AIRMASS TONIGHT...ALTHOUGH THE REST OF THE AREA WILL LIKELY
SEE STEADY OR WARMING TEMPERATURES THROUGH TONIGHT.
ARCTIC COLD FRONT WILL THEN NUDGE SOUTHWEST ONCE AGAIN ON
FRIDAY...BEHIND THE UPPER LEVEL DISTURBANCE WHICH WILL PUSH ACROSS
THE AREA TONIGHT. EXPECT THIS FRONT TO PUSH A LITTLE FURTHER
WEST...STRETCHING FROM DOUGLAS TO TORRINGTON...TO SIDNEY NEBRASKA
WITH HIGHS REMAINING IN THE 20S OR LOW TO MIDDLE 30S. WITH AN
ARCTIC SURFACE HIGH ACROSS THE PLAINS...EXPECT WINDS TO BE 15 TO 25
KNOTS LIGHTER ON FRIDAY AND SHIFT INTO THE NORTH OR NORTHWEST BY
THE AFTERNOON. THE FRONT WILL QUICKLY PUSH EAST OF THE AREA FRIDAY
NIGHT AND SATURDAY AHEAD OF THE NEXT PACIFIC COLD FRONT AND
ASSOCIATED UPPER LEVEL TROUGH. THIS SYSTEM WILL LIKELY BRING
ANOTHER PERIOD OF STRONG WINDS TO PORTIONS OF SOUTHEAST WYOMING ON
SATURDAY ALONG WITH A BETTER CHANCE OF ACCUMULATING
SNOW...ESPECIALLY ACROSS THE MOUNTAINS AND VALLEYS WEST OF THE
LARAMIE RANGE. TEMPERATURES WILL REMAIN MILD WEST OF THE ARCTIC
FRONT...WITH HIGHS IN THE 40S AND 50S. INCREASED POP OVER 50
PERCENT WEST OF I25 ON SATURDAY FOR LIGHT TO MODERATE SNOW
ACCUMULATIONS POSSIBLE.
LONG TERM...SUNDAY THROUGH THURSDAY...
NO BIG CHANGES SEEN OVERALL WITH A FAIRLY PROGRESSIVE PATTERN ACROSS
THE REGION. A COUPLE OF SHORTWAVES WILL AFFECT THE AREA...ONE ON
SUNDAY AND THE NEXT DUE TUESDAY. THE SUNDAY SYSTEM LOOKS THE BEST
FOR SPREADING A LITTLE PRECIPITATION ACROSS THE PLAINS WITH ECMWF
MORE ROBUST THAN THE GFS. HAVE SHADED IN SOME POPS MAINLY OVER THE
PANHANDLE FOR NOW AND WILL SEE IF LATER SOLUTIONS WARRANT HIGHER
POPS. OTHERWISE SNOW SHOWERS WILL CONTINUE FROM TIME TO TIME OVER
THE HIGHER MTNS AS SURGES OF INCREASED MOISTURE AND IMPULSES IN THE
WESTERLY FLOW INTERACT OROGRAPHICALLY. TEMPERATURES WILL TURN
COOLER SUNDAY THEN WARM AGAIN A BIT MONDAY BEFORE NEXT PACIFIC FRONT
TRIMS TEMPERATURES AGAIN TUESDAY. IN BETWEEN SHORT UPPER RIDGING
WILL PASS ACROSS. THERE WILL ALSO BE WINDY PERIODS IN ASSOCIATION
WITH THESE SYSTEMS BUT NOT LOOKING NEARLY AS WIDESPREAD AS RECENT.
FAST SEMI-ZONAL FLOW WILL PERSIST ACROSS THE NORTHEAST PACIFIC INTO
THE NORTHERN PART OF THE COUNTRY THROUGH AT LEAST MUCH OF NEST
WEEK. THIS WILL KEEP BITTERLY COLD ARCTIC AIR BOTTLED UP OVER
CANADA WITH NO HINT OF INTRUSION INTO THIS AREA FOR SOME TIME STILL.
FIRE WEATHER...NO FIRE WEATHER CONCERNS ACROSS THE AREA. STRONG
WINDS WILL CONTINUE OVER SOUTHEAST WYOMING THROUGH FRIDAY
MORNING...ESPECIALLY IN THE WIND PRONE AREAS OF ARLINGTON/BORDEAUX
AND THE SOUTH LARAMIE RANGE. HOWEVER...AFTERNOON RELATIVE HUMIDITY
VALUES WILL GENERALLY BE ABOVE 30 PERCENT. EXPECT A DECREASE IN
WINDS AFTER FRIDAY MORNING AS THE SURFACE PRESSURE GRADIENT
WEAKENS...ALTHOUGH WINDS WILL INCREASE ONCE AGAIN ON SATURDAY ACROSS
PORTIONS OF SOUTHEAST WYOMING AHEAD OF A PACIFIC COLD FRONT. &&
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 5 AM FRIDAY FOR WYZ106-WYZ110-WYZ116-
WYZ117.
WINTER WEATHER ADVISORY UNTIL 11 AM FRIDAY FOR WYZ112-WYZ114.
NE...NONE.
&&
UPDATE...HAMMER/WEILAND
SHORT TERM/FIRE WEATHER...TJT
LONG TERM...REHazardous weather outlook, Jan 19, 9:10 PM MST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 910 PM MST THU JAN 19 2012 WYZ101>119-201130- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 910 PM MST THU JAN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT STRONG WINDS WILL CONTINUE ACROSS SOME AREAS ALONG AND WEST OF THE LARAMIE RANGE TONIGHT. WIND GUSTS WILL BE AS HIGH AS 65 MPH TONIGHT OVER THE SOUTHERN LARAMIE RANGE...BETWEEN CHUGWATER AND WHEATLAND AND THE ARLINGTON AND MEDICINE BOW AREAS. A HIGH WIND WARNING IS IN EFFECT FOR THOSE AREAS TONIGHT. PERIODS OF SNOW WILL FALL OVER THE SNOWY AND SIERRA MADRE RANGES TONIGHT. THREE TO SIX INCHES OF NEW SNOW ARE POSSIBLE OVER THOSE MOUNTAINS TONIGHT. THE SNOW AND STRONG WINDS IN OPEN AREAS WILL CREATE BLOWING AND DRIFTING SNOW. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE SIERRA MADRE AND SNOWY RANGES TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW...HEAVY AT TIMES...WILL CONTINUE TO FALL OVER THE SNOWY AND SIERRA MADRE RANGES ON FRIDAY. AN ADDITIONAL 2 TO 4 INCHES OF NEW SNOW WILL BE POSSIBLE. THE WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT UNTIL 11 AM FRIDAY MORNING. OTHERWISE...WESTERLY WINDS WILL GUST AS HIGH AS 50 MPH ON FRIDAY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. ANOTHER STORM SYSTEM WILL MOVE INTO SOUTHEAST WYOMING ON SATURDAY NIGHT THROUGH SUNDAY WITH SNOW EXPECTED IN THE SIERRA MADRE AND SNOWY RANGES. SNOWFALL AMOUNTS ARE STILL UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-201130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 910 PM MST THU JAN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Local storm report, Jan 20, 1:07 AM MST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
107 AM MST FRI JAN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 AM NON-TSTM WND GST 10 SW CHEYENNE 41.04N 104.93W
01/20/2012 M66.00 MPH LARAMIE WY DEPT OF HIGHWAYS
SUSTAINED WIND 53 MPH.
1255 AM NON-TSTM WND GST BORDEAUX 41.95N 104.95W
01/20/2012 M70.00 MPH PLATTE WY DEPT OF HIGHWAYS
SUSTAINED WIND 46 MPH.
&&
MJAMSKILocal storm report, Jan 20, 1:29 AM MST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
129 AM MST FRI JAN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM NON-TSTM WND GST CHEYENNE 41.15N 104.79W
01/20/2012 M59 MPH LARAMIE WY ASOS
SUSTAINED WIND 41 MPH.
&&
MJAMSKILocal storm report, Jan 20, 2:00 AM MST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
200 AM MST FRI JAN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM NON-TSTM WND GST 16 E HORSE CREEK 41.41N 104.87W
01/20/2012 M65 MPH LARAMIE WY DEPT OF HIGHWAYS
SUSTAINED WIND 51 MPH.
&&
MJAMSKISpecial weather statement, Jan 20, 2:11 AM MST, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 211 AM MST FRI JAN 20 2012 WYZ118-201215- CENTRAL LARAMIE COUNTY- INCLUDING THE CITY OF...CHEYENNE 211 AM MST FRI JAN 20 2012 ...STRONG WINDS WILL AFFECT THE CHEYENNE AREA OVERNIGHT... STRONG WEST WINDS WILL FREQUENTLY GUST AS HIGH AS 55 MPH THROUGHOUT THE CHEYENNE AREA OVERNIGHT. THESE WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. THE WINDS WILL DIMINISH BY SUNRISE. JAMSKI
Local storm report, Jan 20, 2:42 AM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
242 AM MST FRI JAN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 AM NON-TSTM WND GST CHEYENNE 41.15N 104.79W
01/20/2012 M62 MPH LARAMIE WY ASOS
&&
RUBINLocal storm report, Jan 20, 2:52 AM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
252 AM MST FRI JAN 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 AM NON-TSTM WND GST CHEYENNE 41.15N 104.79W
01/20/2012 M63 MPH LARAMIE WY ASOS
&&
RUBINThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 9:11 PM MST | Winter Weather Advisory | CYS | Albany, Carbon | 14 hr |
| Jan 20, 3:04 AM MST | High Wind Watch | CYS | Albany, Carbon, Laramie, Platte | 12 hr |
| Jan 20, 3:05 PM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 26 hr |
| Jan 20, 3:13 PM MST | Winter Storm Warning | CYS | Albany, Carbon | 42 hr |
| Jan 20, 3:13 PM MST | Winter Weather Advisory | CYS | Albany, Carbon, Converse, Platte | 42 hr |
Nearby
Winter Storm Watches in Wyoming, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.